Alert archive / Florida / Coastal Flood Statements in 2012

Coastal Flood Statement 11, NWS Key West, FL

November 26, 2012Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 26, 2012, 3:54 PM EST for Monroe County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2012, 3:54 PM EST (20:54 UTC)
Expired
Nov 26, 2012, 10:55 PM EST
In force
7 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WHUS42 KKEY 262054
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
354 PM EST MON NOV 26 2012

FLZ076>078-271000-
/O.NEW.KKEY.CF.S.0011.121126T2054Z-121127T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
354 PM EST MON NOV 26 2012

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT...

* COASTAL FLOODING...MINOR COASTAL FLOODING HAS BEEN REPORTED IN
  ISOLATED STREETS AND LOW-LYING AREAS OF THE FLORIDA KEYS.

* TIMING...MINOR COASTAL FLOODING OF ISOLATED STREETS AND LOW-LYING
  AREAS IN THE FLORIDA KEYS IS POSSIBLE AGAIN TONIGHT...ESPECIALLY
  AROUND THE TIME OF HIGH TIDE BETWEEN 800 PM AND MIDNIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF
  LOWEST ELEVATION STREETS UP TO SIX INCHES IN DEPTH. SOME STORM
  DRAINS MAY OVERFLOW...AND SOME LOW-LYING DOCKS AND SEAWALLS MAY BE
  OVER-TOPPED AS WELL.

PLEASE REPORT ANY COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL
WEATHER SERVICE AT 305-295-1316 EXTENSION 3.

$$

KASPER
1 follow-up statement
562 
WHUS42 KKEY 270355
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1055 PM EST MON NOV 26 2012

FLZ076>078-270500-
/O.CAN.KKEY.CF.S.0011.000000T0000Z-121127T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1055 PM EST MON NOV 26 2012

...COASTAL FLOOD STATEMENT CANCELLED...

THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL
FLOODING ALONG THE ENTIRE KEYS ISLAND CHAIN HAS BEEN CANCELLED.
TIDES ARE RECEDING AND MINIMAL COASTAL FLOODING ALONG THE ENTIRE KEYS
ISLAND CHAIN IS NO LONGER EXPECTED OVERNIGHT.

$$


FUTTERMAN

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 26, 3:47 PM EST, 7 minutes earlier.

Area forecast discussion, Nov 26, 3:47 PM EST, 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
347 PM EST MON NOV 26 2012

.DISCUSSION...
AIR TEMPERATURES REACHED THE MID TO UPPER 70S IN MOST ISLAND
COMMUNITIES THIS AFTERNOON WITH DEWPOINTS INCHING UP THROUGH THE
LOWER 60S. THE FORECAST PACKAGE THIS AFTERNOON OFFERS FEW CHANGES
FROM THAT ISSUED DURING THE MIDNIGHT SHIFT. THE BASIC WEATHER STORY
REMAINS THE SAME...WITH SEASONABLE TEMPERATURES AND HUMIDITY...
PARTLY CLOUDY SKIES...AND ONLY SLIGHT MEASURABLE RAIN CHANCES
EXPECTED FOR THE NEXT SEVERAL DAYS. BREEZY CONDITIONS SHOULD SET IN
BY WEDNESDAY NIGHT AS THE NEXT CONTINENTAL HIGH PRESSURE SYSTEM SLIPS
OFF THE EASTERN SEABOARD AND BUILDS OVER THE WESTERN NORTH ATLANTIC.

TIDES ARE RUNNING ABOUT A FOOT ABOVE PREDICTED WITH SPORADIC REPORTS
OF MINOR COASTAL FLOODING BEING RECEIVED FROM LOW-LYING AREAS DURING
THE LAST FEW DAYS. A COASTAL FLOOD STATEMENT WILL BE FORTHCOMING
REGARDING THE HIGHER HIGH TIDE TONIGHT.
&&

.MARINE...
GENTLE TO MODERATE NORTHEAST TO EAST BREEZES WILL PREVAIL FOR THE
NEXT FEW DAYS BEFORE A BUILDING HIGH PRESSURE SYSTEM RESULTS IN A
PERIOD OF FRESH BREEZES DEVELOPING WEDNESDAY AND LASTING THROUGH AT
LEAST SATURDAY.
&&

.AVIATION...
EXPECT VFR CONDITIONS AT THE MARATHON AND KEY WEST TERMINALS TONIGHT
AND EARLY TUESDAY MORNING. FEW TO SCT CU WILL HAVE BASES AOA 3500
FEET. SURFACE WINDS WILL BE FROM THE NORTHEAST TO EAST NEAR 10 KNOTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  67  77  68  79 / -  10 10 10
MARATHON  67  78  68  79 / -  10 10 10
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....04
DATA COLLECTION.......BWC

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 26, 5:46 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
546 AM EST MON NOV 26 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-271100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
546 AM EST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH WEDNESDAY
MORNING.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS
WEDNESDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.